Economics at your fingertips  

The Structure of Constant Elasticity Demand Models

Jeffrey LaFrance ()

American Journal of Agricultural Economics, 1986, vol. 68, issue 3, 543-552

Abstract: The demand model with constant price and income elasticities has been used extensively in applied agricultural economics. This paper analyzes the structure of incomplete systems of constant elasticity demand functions. It is demonstrated that there is a duality theory for incomplete demand systems that is analogous to the duality theory for complete systems. This theory permits the recovery of that portion of the direct and indirect preferences pertaining to the goods of interest, and we can calculate exact welfare measures for changes in income and in the prices of these goods. For an incomplete system of constant elasticity demands, the Slutsky symmetry restrictions for integrability are presented and the implied structure of the direct and indirect preferences with respect to the prices and goods of interest is derived.

Date: 1986
References: Add references at CitEc
Citations: View citations in EconPapers (2) Track citations by RSS feed

Downloads: (external link) (application/pdf)
Access to full text is restricted to subscribers.

Related works:
Working Paper: The Structure of Constant Elasticity Demand Models (1986) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Access Statistics for this article

American Journal of Agricultural Economics is currently edited by Madhu Khanna, Brian E. Roe, James Vercammen and JunJie Wu

More articles in American Journal of Agricultural Economics from Agricultural and Applied Economics Association Contact information at EDIRC.
Bibliographic data for series maintained by Oxford University Press ().

Page updated 2019-11-11
Handle: RePEc:oup:ajagec:v:68:y:1986:i:3:p:543-552.